|Side effects from regimen, which to stop?
Jun 17, 2007
I have been taking Videx, Norvir, Reyatez and Emtriva once a day at bedtime (all these drugs together). I have had no side effects since I staerted this regement about 3 years ago. I have only changed drugs once and this is the second group that I am taking. For the past six months am I feeling very lightheaded and dizzy all the time. I have addressed this issue with my HIV specialist. Since the combination is working for me is he looking for the root of this problem somewhere else and not in my meds. My viral load is slowely increasing from <50 to <400 within the past 6 months and my T cells (422)are not increasing but flucuating from 550 up and down. I have been clean from Meth (drug free) for close to 2 years now and exersice on a regular basis as well as take my meds consistently and eat healthy. Should I change meds or maybe just one of them? If you look at my combination of drugs, is there one of these that could be the culprit for making me feel this dizzy. Thanks. Leon
| Response from Dr. Pierone
Hello, and thanks for posting.
Six months of dizziness and lightheadedness requires an explanation. If medical testing has not demonstrated an alternative cause, then one can assume this is a medication-related side effect.
There is not one medication on this list that jumps out as the cause for dizziness so probably you are looking at stopping all of them to see if the dizziness goes away. If you stop medications and the dizziness stops, then a new cocktail will need to be chosen with input from any previous resistance testing. Videx is the antiretroviral with the most significant side effect profile because of its tendency to produce mitochondrial toxicity, so this would be the first agent to consider jettisoning. Admittedly, it is sometimes a matter of trial and error to sort out medication-related side effects and no single approach will cover all situations.
Let us know how things turn out and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Penis Discharge A Symptom Of AIDS?
- Cold Feet After Oral Sex On A Woman What Are The Chances Of HIV
- Muscle Ache After Performing Oral Sex Sign Of HIV AIDS
- Painful Ejaculation After Masturbation Worried I Have HIV
- Red Eyes After Sex With Stripper Condom Broke Worried I Have HIV
- Swollen Glands After Lap Dance Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.